Heavy Rain, Pendleton
- When
- March 20, 12:00 AM EST to 11:59 PM EST
- Where
- Pendleton County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
5 inches of rain fell region wide on the 20th. The heavy precipitation caused flooding of low lying areas and waterways in isolated areas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Between 1.5 and 2.5 inches of rain fell region wide on the 20th. The heavy precipitation caused flooding of low lying areas and waterways in isolated areas. In Morgan County, some creeks rose out of their banks. In Hampshire County, Christian Church Road was flooded. In Hardy County, Waites Road in Wardensville and Rig Road were flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 19, 9:10 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EST WED MAR 19 2003 GNLY QUITE HAPPY W/ CRRNT PRDCTS...AND FORSEE VRY FEW CHGS. AREA SNDGS SHOW SHARP SFC-BASED INVERSION. PIT MORE UNSTBL ABV H8...WHICH WUD XPLAIN ISOLTD LTG STROKE INVOF EKN. RADAR MOSAIC FILLING IN. MODEST DIFLUENCE AT H5 AND STRNG OVRRNNG SHUD BE SPPRTV OF CONTD/INCRSD PCPN. WUD ALSO THINK THAT SFC FLOW WUD BECOME MORE NELY IN RESPONSE TO RAIN COOLED AMS. THUS...TEMP FCST OK. UPDT WL BE FORTHCOMING THO TO RMV EVNG REF...AND OTR MINOR HOUSEKEEPING. WNDS GNLY COMING DWN ON THE WATER...BUT LEWISETTA STILL ARND SCA LVLS. WL PULL HEADLINE FM BAY POOLES-DRUM AND LV IT UP FOR BAY DRUM-SMITH AND LWR PTMC COBB ISL TO BAY. .LWX... DC...FLOOD WATCH FOR THURSDAY THROUGH FRIDAY FOR ZONE DCZ001. MD...FLOOD WATCH FOR THURSDAY THROUGH FRIDAY FOR ZONES MDZ002>007... MDZ009>011...MDZ013>014...MDZ016>018. VA...FLOOD WATCH FOR THURSDAY THROUGH FRIDAY FOR ZONES VAZ021... VAZ025>031...VAZ036>042...VAZ050>057. WV...FLOOD WATCH FOR THURSDAY THROUGH FRIDAY FOR ZONES WVZ048>055. HTS
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-192130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1130 AM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... RAIN ON THURSDAY AND THURSDAY NIGHT COULD PRODUCE SOME ISOLATED FLOODING. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ND
The national radar mosaic for the moment the first event began.
5 heavy rain, 3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347726, 5347727, 5347728, 5347729, 5347730, 5347731, 5347732, 5347733.